Bipolar Disorder Community
Olanzapine and loss of passion
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Olanzapine and loss of passion

I had an episode of paranoia and delusions 8 mouths ago. I have no illness or diagnosis. It was a rush period in my love life and my mind was occupied with this one person, and than one day, after a week of non sleeping I was tripping that my parents are demons. Very scary. They took me to psychiatrist that put me on olanzapine 10mg and kept me in the hospital for 10 days. Traumatic experience. Than after 2-3 months the doctor put me on 7mg, and now I'm on 5 mg olanzapine. It was harder to cope with rest of the world the first few mounts. I didn''t want to do the things I wanted,  It was hard to cope with my previous social life, I felt like I have nothing to talk to my friends, like my brain is empty, like I'm brain washed. I forget a lot, my doctor says that is because the post traumatic period. I can't find words sometimes and it's difficult to talk to my friends or write poetry. I still find the difficult to restore my passion for life. I have few more mounts on olanzapine. I was told that I must take it one year as a prevention. My question is : Will my passion get back, will my words come back, will the old me come back ? Are this common problems of olanzapine ?
Blank
3104867_tn?1341429633
My husband was on a similar medication for similar reasons. He experienced EVERYTHING you are dealing with. After he was off of his medication, (Haldol) it did take some time for him to regain "feelings" but they did come back.

Hope that gives you some peace of mind :)
Take care and hope you are doing better very soon!
3 Comments Post a Comment
Blank
585414_tn?1288944902
   Yes there could be two concerns one of which might be what the Olanzapine is treating and the other could be the potential of it causing cognitive confusion and other related side effects. There could be other concerns as well but only your psychiatrist would understand the specifics but it would be worth discussing with them so they can keep track of whats going on and see how to appropriate adjust your medication within their clinical discretion.
Blank
Avatar_m_tn
I would say this is less of a "loss of passion" and more of a cognitive blunting sort of thing.  This type of medication can cause exactly what you described, I've experienced it before from Geodon but I'm not on that anymore, now I'm on Abilify.
Blank
3104867_tn?1341429633
My husband was on a similar medication for similar reasons. He experienced EVERYTHING you are dealing with. After he was off of his medication, (Haldol) it did take some time for him to regain "feelings" but they did come back.

Hope that gives you some peace of mind :)
Take care and hope you are doing better very soon!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anonymouse88